Alert archive / New Jersey / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 29, 2001, 6:29 PM EDT for Union County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2001, 6:29 PM EDT (22:29 UTC)
- Expired
- May 29, 2001, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Union County, NJ
The radar
The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS51 KOKX 292231 SVROKX NJC039-NYC085-292300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 629 PM EDT TUE MAY 29 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND (STATEN IS.) COUNTY IN SOUTHEAST NEW YORK UNION COUNTY IN NORTHEAST NEW JERSEY * UNTIL 700 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SUMMIT...OR ABOUT 4 MILES SOUTH OF SUMMIT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE MOVING ACROSS MOST OF UNION COUNTY AND INTO STATEN ISLAND BY AROUND 650 PM. LARGE HAIL AND DAMAGING WINDS ARE LIKELY TO ACCOMPANY THIS STORM. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4077 7451 4059 7454 4050 7396 4065 7408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:25 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 29, 2:25 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT TUE MAY 29 2001 SYNOPSIS...SERIES OF PROGRESSIVE AND ABNORMALLY DEEP TROUGHS TO AFFECT THE REGION NEXT 5 DAYS. SHORT TERM...STRONG UPPER SHORT WAVE NOW AFFECTING THE REGION. MAIN DYNAMICAL FORCING TO THE SOUTH OF THE REGION THUS RESULTING IN COASTAL LOW DEVELOPMENT BOMBING WELL OFFSHORE OVERNIGHT. CURRENTLY...BROAD COLD FRONT MOVING ACROSS THE WESTERN PART OF THE CWA WITH SHRA AND TSRA. SOME HAIL POTENTIAL FROM THESE PULSE STORMS...BUT IT/S LOW. LATEST ACARS SOUNDING SHOWING A SIMILAR PROFILE TO KPIT FROM THIS MORNING...WHICH WITH A 70 F MAX RESULTING IN A -4 TO -5 LI. WILL HAVE A REST OF TODAY PERIOD TO COVER THE CONVECTION. TONIGHT...GRADUAL CLEARING IN THE STRONG CAA. WEDNESDAY...CAA ALLOWS FOR FREQUENT GUSTS TO 20 MPH AT SFC. WITH STRONG LATE MAY SUN...CUMULUS WILL ATTEMPT TO BOIL...BUT EXPECT DOWNSLOPE DRYING IN THE NW FLOW TO MINIMIZE THIS. WILL HAVE PARTLY SUNNY INLAND AND BE OPTIMISTIC WITH A MOSTLY SUNNY AT THE COAST. TEMPS WILL BE 10 TO 15 BELOW NORMAL WITH NUMBERS OF THE MAV WHICH SEEM A LOT MORE REASONABLE THAN THE FWC'S. WEDNESDAY NIGHT...CLEAR AND COOL. RECORD LOWS ARE IN THE 40S...BUT WE'LL STAY ABOVE THESE DUE TO THE WIND. NOTE...UPPER TROUGH IS NEARLY 2 SIGMA FROM NORMAL! THURSDAY...NO PROBLEMS. EXTENDED...NEXT SYSTEM DROPPING OUT OF THE GREAT ALSO A SIGNIFICANTLY CLIMATE DEVIATED SYSTEM. BASED EXTEND ON AVN WHICH BASED ON ENSEMBLES HAS GOOD CONSISTENCY. BOTH FRI AND SAT APPEAR WET WITH MORE COOL WX FOR SUNDAY IN WAKE OF THE SYSTEM. MARINE...STILL A MINIMAL SCA FOR WEDNESDAY. DO NOT PLAN TO ISSUE YE[T PENDING COORDINATION. .OKX... .CT...NONE. .NJ...NONE. .NY...NONE. MARINE...NONE. TONGUE
In the hours before
Local storm report, May 29, 5:03 PM EDT, 1 hour 26 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT TUE MAY 29 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM LODI NJ .75 INCH HAIL
05/29/01 BERGEN
0310 PM WAYNE NJ .75 INCH HAIL
05/29/01 PASSAIC
0335 PM NJ
05/29/01 BERGEN *** 1 INJ ***
CROSSING GUARD HIT BY
LIGHTNING.
0345 PM NORWALK CT .88 INCH HAIL
05/29/01 FAIRFIELD
0355 PM NY .75 INCH HAIL
05/29/01 QUEENS
0400 PM NY WIND DAMAGE
05/29/01 QUEENS NUMEROUS TREES AND POWER
LINES DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 40 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.